Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 23, 2004, 6:57 PM CDT for Dane County, Jefferson County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2004, 6:57 PM CDT (23:57 UTC)
- Expired
- May 23, 2004, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 34 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:20 PM CDT | HAIL 0.75 | Jefferson, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:05 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WUUS53 KMKX 232357 SVRMKX WIC025-055-240045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 657 PM CDT SUN MAY 23 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 745 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CAMBRIDGE...OR ABOUT OVER EDGERTON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE RIPLEY. AND CAMBRIDGE BY 705 PM CDT. FORT ATKINSON BY 720 PM CDT. JEFFERSON BY 725 PM CDT. 7 MILES SOUTH OF JOHNSON CREEK BY 730 PM CDT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4297 8923 4286 8918 4290 8856 4313 8863 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:30 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 23, 3:30 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT SUN MAY 23 2004 .DISCUSSION...FORECAST FOCUS ON SEVERE WX AND FLOODING. LOW PRESSURE AREA OVER SOUTHERN WI HAS GOTTEN BAGGY AS UPPER LOW REMAINS TO OUR WEST AND CONTINUES TO SLOW DOWN MOVEMENT AND DEVELOPMENT. SOUTHEAST WI HAS GOTTEN INTO THE MORE UNSTABLE AIR WHERE MUCAPES HAVE RISEN INTO 1500-2000 J/KG RANGE. BLUE RIVER PROFILER SHOWS A SUSTAINED SOUTHWEST FLOW 850-700 MB AND MOISTURE IS FEEDING INTO SOUTHERN WI. WEAK ELEVATED TROUGH HAS DEVELOPED SCATTERED THUNDERSTORMS AS IT MOVES NORTHEAST ATTM. MORE STORM DEVELOPMENT EXPECTED BY LATE AFTERNOON INTO THIS EVENING. SOME LOCATIONS MAY SEE 1/2 TO 1 INCH AMOUNTS AS PWTR REMAINS ARUND 1.50 INCH AND DOES NOT DRY OUT UNTIL WELL AFTER MIDNIGHT. FLOOD WATCH EXTENDED UNTIL MIDNIGHT. NEW AREA OF LOW PRESSURE PULLS BOUNDARY BACK TOWARD WI MONDAY AND MONDAY NIGHT...WITH ANOTHER ROUND OF RAIN EXPECTED MONDAY NIGHT ACROSS SOUTHERN WI. ANOTHER LOW MOVING INTO WI ON NORTHWEST FLOW WEDNESDAY MAY BRING ANOTHER CHANCE OF RAIN WEDNESDAY NIGHT BUT NOT CONFIDENT ENOUGH TO INCLUDE IN FORECAST ATTN. && .MKX...WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR ENTIRE CWA UNTIL MIDNIGHT.
Hazardous weather outlook, May 23, 6:46 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 646 AM CDT SUN MAY 23 2004 WIZ046-047-051-052-056>060-062>072-241000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 646 AM CDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY THIS EVENING. DAMAGING THUNDERSTORMS WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. FLASH FLOODING IS ALSO LIKELY FROM THE RUNOFF OF THIS MORNINGS RAINS...AND FROM THE THUNDERSTORMS EXPECTED THIS AFTERNOON. A FLOOD WATCH IS IN EFFECT UNTIL 6 PM. LOW PRESSURE WILL TRACK ACROSS SOUTHERN WISCONSIN THIS AFTERNOON...TRIGGERING THE SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY NIGHT. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 23, 5:47 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 547 PM CDT SUN MAY 23 2004 WIZ056>060-062>072-232315- COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE- OZAUKEE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA- 547 PM CDT SUN MAY 23 2004 ...TORNADO WATCH NUMBER 262 IN EFFECT UNTIL 10 PM CDT... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN WISCONSIN WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH. RAPID DEVELOPMENT OF THUNDERSTORMS IS EXPECTED BETWEEN 545 PM AND 615 PM CDT. SOME OF THE STORMS MAY BECOME SEVERE WITH POSSIBLE TORNADOES... LARGE HAIL UP TO 2 INCHES AND DAMAGING WINDS GUSTING TO 70 MPH. THE STRONGEST STORM WAS LOCATED OVER NORTHERN GREEN COUNTY NEAR NEW GLARUS. THE STORM WILL BE NEAR PAOLI IN SOUTHERN DANE COUNTY BETWEEN 550 PM AND 6 PM. BRIEF HEAVY RAIN IS INDICATED WITH THIS STORM. OTHER STORMS HAVE DEVELOPED ALONG THE LAKESHORE COUNTIES OF OZAUKEE...MILWAUKEE AND RACINE COUNTIES AND WILL MOVE OUT OVER LAKE MICHIGAN AFTER 6 PM. MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS. ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND... DONT DROWN. STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR LOCAL MEDIA. WIZ046-047-051-052-232315- FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN- 547 PM CDT SUN MAY 23 2004 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED SHOWERS ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH ACROSS SHEBOYGAN...FOND DU LAC...MARQUETTE AND GREEN LAKE COUNTIES THROUGH 615 PM CDT. ADDITIONAL THUNDERSTORMS ARE EXPECTED AFTER 630 PM CDT. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL RATES UP TO ONE INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS. MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS. ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND... DONT DROWN. STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR LOCAL MEDIA. ZAJDEL
Special weather statement, May 23, 6:03 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 603 PM CDT SUN MAY 23 2004 WIZ056>060-062>072-232345- COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE- OZAUKEE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA- 603 PM CDT SUN MAY 23 2004 ...TORNADO WATCH NUMBER 262 IN EFFECT UNTIL 10 PM CDT... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN WISCONSIN WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH. RAPID DEVELOPMENT OF THUNDERSTORMS IS EXPECTED BETWEEN 6 PM AND 630 PM CDT. SOME OF THE STORMS MAY BECOME SEVERE WITH POSSIBLE TORNADOES... LARGE HAIL UP TO 2 INCHES AND DAMAGING WINDS GUSTING TO 70 MPH. THE STRONGEST STORM WAS LOCATED OVER NORTHERN GREEN COUNTY NEAR NEW GLARUS. THE STORM WILL BE NEAR BELLEVILLE IN SOUTHERN DANE COUNTY BETWEEN 605 PM AND 610 PM...AND NEAR PAOLI AROUND 610 PM. BRIEF HEAVY RAIN AND SMALL HAIL IS INDICATED WITH THIS STORM. OTHER STORMS ARE OFF THE LAKESHORE COUNTIES OF OZAUKEE...MILWAUKEE AND RACINE COUNTIES. OTHER STORMS HAVE DEVELOPED OVER IOWA...SAUK... AND COLUMBIA COUNTIES. MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS. ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND... DONT DROWN. STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR LOCAL MEDIA. WIZ046-047-051-052-232345- FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN- 603 PM CDT SUN MAY 23 2004 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED SHOWERS ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH ACROSS SHEBOYGAN...FOND DU LAC...MARQUETTE AND GREEN LAKE COUNTIES THROUGH 630 PM CDT. ADDITIONAL THUNDERSTORMS ARE EXPECTED AFTER 630 PM CDT. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL RATES UP TO ONE INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS. MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS. ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND... DONT DROWN. STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR LOCAL MEDIA. ZAJDEL
Local storm report, May 23, 6:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
630 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 S OREGON 42.88N 89.38W
05/23/2004 1.00 INCH DANE WI AMATEUR RADIO
&&
AKSpecial weather statement, May 23, 6:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 636 PM CDT SUN MAY 23 2004 WIZ056>060-062>072-240015- COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE- OZAUKEE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA- 636 PM CDT SUN MAY 23 2004 ...TORNADO WATCH NUMBER 262 IN EFFECT UNTIL 10 PM CDT... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN WISCONSIN WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH. SOME OF THE STORMS MAY BECOME SEVERE WITH POSSIBLE TORNADOES...LARGE HAIL UP TO 2 INCHES AND DAMAGING WINDS GUSTING TO 70 MPH. A SEVERE STORM WITH LARGE HAIL WAS LOCATED OVER SOUTHERN DANE COUNTY NEAR STOUGHTON. THE STORM WILL BE NEAR UTICA BY 640 PM CDT. OTHER STORMS HAVE DEVELOPED OVER NORTHEAST IOWA...SAUK...COLUMBIA AND GREEN LAKE COUNTIES. MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS. ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND... DONT DROWN. STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR LOCAL MEDIA. WIZ046-047-051-052-240015- FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN- 636 PM CDT SUN MAY 23 2004 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED SHOWERS ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH ACROSS SHEBOYGAN...FOND DU LAC...MARQUETTE AND GREEN LAKE COUNTIES THROUGH 7 PM CDT. ADDITIONAL THUNDERSTORMS ARE EXPECTED AFTER 7 PM CDT. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL RATES UP TO ONE INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS. MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS. ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND... DONT DROWN. STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR LOCAL MEDIA. ZAJDEL
Local storm report, May 23, 6:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
641 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL STOUGHTON 42.92N 89.22W
05/23/2004 0.75 INCH DANE WI AMATEUR RADIO
&&
AKSpecial weather statement, May 23, 6:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 654 PM CDT SUN MAY 23 2004 WIZ056>060-062>072-240045- COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE- OZAUKEE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA- 654 PM CDT SUN MAY 23 2004 ...TORNADO WATCH NUMBER 262 IN EFFECT UNTIL 10 PM CDT... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN WISCONSIN WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH. SOME OF THE STORMS MAY BECOME SEVERE WITH POSSIBLE TORNADOES...LARGE HAIL UP TO 2 INCHES AND DAMAGING WINDS GUSTING TO 70 MPH. A SEVERE STORM WITH LARGE HAIL WAS LOCATED OVER SOUTHEAST DANE COUNTY NEAR UTICA. THE STORM WILL BE MOVING INTO SOUTHWEST JEFFERSON COUNTY NEAR ROCKDALE AND LAKE RIPLEY AFTER 7 PM CDT. OTHER STORMS HAVE DEVELOPED OVER NORTHWEST DANE...SAUK...COLUMBIA AND WESTERN DODGE COUNTIES. MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS. ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND... DONT DROWN. STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR LOCAL MEDIA. WIZ046-047-051-052-240045- FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN- 654 PM CDT SUN MAY 23 2004 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED SHOWERS ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH ACROSS SHEBOYGAN...FOND DU LAC...MARQUETTE AND GREEN LAKE COUNTIES THROUGH 8 PM CDT. ADDITIONAL THUNDERSTORMS ARE EXPECTED AFTER 8 PM CDT. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL RATES UP TO ONE INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS. MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS. ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND... DONT DROWN. STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR LOCAL MEDIA. ZAJDEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:46 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 59 min |
| May 23, 12:01 AM CDT | Flash Flood Warning | MKX | Green, Lafayette | 4 hr |
| May 23, 12:57 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 63 min |
| May 23, 1:19 AM CDT | Flash Flood Warning | MKX | Dane, Iowa, Sauk | 4 hr |
| May 23, 2:55 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 50 min |
| May 23, 3:29 AM CDT | Flash Flood Warning | MKX | Columbia, Dane, Green, Iowa, Lafayette, Marquette and 1 more | 4 hr |
| May 23, 4:53 AM CDT | Severe Thunderstorm Warning | MKX | Green | 37 min |
| May 23, 5:09 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 51 min |
| May 23, 6:09 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.